MAUDE Adverse Event Report: ABBOTT VASCULAR INC. XIENCE SKYPOINT¿; CORONARY DRUG-ELUTING STENT

ABBOTT VASCULAR INC. XIENCE SKYPOINT¿; CORONARY DRUG-ELUTING STENT
Model Number 1804350-23
Medical Device Problem Codes Failure to Fold (1255); Difficult to Remove (1528)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/14/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturer's investigation is still pending at this time.Results and conclusions will be provided in the final report.
 
Event or Problem Description
It was reported that the procedure performed was to treat a de novo, mildly calcified unknown coronary artery that is 90% stenosed.A 3.50x23mm xience skypoint drug-eluting stent (des) was deployed.During removal, resistance was felt with anatomy and the guide catheter as it was observed that the des balloon lost its shape after deflation.There were no adverse patient effects and no clinically significant delay in the procedure.No additional information was provided.
 
Additional Manufacturer Narrative
A visual inspection and functional analysis were performed on the returned device.The reported failure to fold was confirmed.The reported difficult to remove with guiding catheter could not be tested due to the device condition.The reported difficult to remove from anatomy could not be tested as it was based on operational context.Production record and corrective and preventative actions (capa) reviews were performed and revealed no indication of a product quality issue.Additionally, a query of the complaint handling database for the reported lot revealed there is no indication of a lot specific issue.Based on the reported information and the observations from the returned analysis, a definitive cause for the reported issues could not be determined.It was reported that the stent delivery system (sds) had been deployed.However, during removal resistance was encountered with the anatomy and the guide catheter, as it was observed that the balloon had lost its shape after deflation.Analysis of the returned device confirmed the reported failure to fold and noted kinks on the shaft.Factors that may contribute to balloon refolding issues include, but not limited to, a large balloon profile, inadequate pressure, deflation technique, damage to the shaft, saline mixture, or damage to the balloon.In this case it is possible that the noted kinks on the shaft impacted deflation resulting in difficulty in balloon refolding.Additionally, a balloon that has not fully refolded would have reduced clearance with the guide catheter and anatomy.In this case, it is possible that the failure to fold and noted kinks contributed to the reported resistance with the guide catheter and anatomy during removal; however, this cannot be confirmed.There is no indication of a product quality issue with respect to manufacture, design, or labeling.

Brand Name
XIENCE SKYPOINT¿
Common Device Name
CORONARY DRUG-ELUTING STENT
Manufacturer (Section D)
ABBOTT VASCULAR INC.
3200 lakeside drive
santa clara CA 95054 2807
Manufacturer (Section G)
ABBOTT VASCULAR, REG # 3005718570 (P099)
cashel road
clonmel tipperary UNK
EI   UNK
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key21548688
Report Number2024168-2025-02417
Device Sequence Number8120278
Product Code NIQ
UDI-Device Identifier08717648233418
UDI-Public(01)08717648233418(17)270613(10)4061841
Combination Product (Y/N)Y
Initial Reporter CountryJA
PMA/510(K) Number
P110019
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/01/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number1804350-23
Device Catalogue Number1804350-23
Device Lot Number4061841
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/18/2025
Supplement Date Received by Manufacturer06/10/2025
Initial Report FDA Received Date03/07/2025
Supplement Report FDA Received Date07/01/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/14/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown